MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, there is no indication the lens was implanted.If explanted, give date: not applicable, there is no indication the lens was implanted.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the doctor couldn't insert a pcb00 14.5 diopter intraocular lens (iol) into the eye.Reportedly, there was patient contact.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 12/22/2017.Device evaluation: the sample was returned to the manufacturer.The plunger was observed unadvanced.The cartridge cap was placed.The lens was observed in the insertion device storage chamber.There is no indication that lens were prepared for insertion.No damage on the returned device was observed.The reported issue was not verified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the mrr (manufacturing record review).A search of the complaint database was performed on january 15, 2017 and revealed that no other complaint was received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results, there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7136524
Report Number2648035-2017-02312
Device Sequence Number1068896
Product Code HQL
UDI-Device Identifier05050474558151
UDI-Public(01)05050474558151(17)191229
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/29/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1